Analysis & PDE

  • Anal. PDE
  • Volume 10, Number 3 (2017), 513-558.

The weak-$A_\infty$ property of harmonic and $p$-harmonic measures implies uniform rectifiability

Steve Hofmann, Long Le, José María Martell, and Kaj Nyström

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/apde.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let E n+1, n 2, be an Ahlfors–David regular set of dimension n. We show that the weak-A property of harmonic measure, for the open set Ω := n+1 E, implies uniform rectifiability of E. More generally, we establish a similar result for the Riesz measure, p-harmonic measure, associated to the p-Laplace operator, 1 < p < .

Article information

Source
Anal. PDE, Volume 10, Number 3 (2017), 513-558.

Dates
Received: 12 February 2016
Accepted: 12 November 2016
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1510843446

Digital Object Identifier
doi:10.2140/apde.2017.10.513

Mathematical Reviews number (MathSciNet)
MR3641879

Zentralblatt MATH identifier
1369.31006

Subjects
Primary: 31B05: Harmonic, subharmonic, superharmonic functions 31B25: Boundary behavior 35J08: Green's functions 42B25: Maximal functions, Littlewood-Paley theory 42B37: Harmonic analysis and PDE [See also 35-XX]
Secondary: 28A75: Length, area, volume, other geometric measure theory [See also 26B15, 49Q15] 28A78: Hausdorff and packing measures

Keywords
harmonic measure and $p$-harmonic measure Poisson kernel uniform rectifiability Carleson measures Green function weak-$A_\infty$

Citation

Hofmann, Steve; Le, Long; Martell, José María; Nyström, Kaj. The weak-$A_\infty$ property of harmonic and $p$-harmonic measures implies uniform rectifiability. Anal. PDE 10 (2017), no. 3, 513--558. doi:10.2140/apde.2017.10.513. https://projecteuclid.org/euclid.apde/1510843446


Export citation

References

  • D. R. Adams and L. I. Hedberg, Function spaces and potential theory, corrected 2nd\defed.printing\defed.ed. ed., Grundlehren der Mathematischen Wissenschaften 314, Springer, Berlin, 1999.
  • H. Aikawa, “Potential-theoretic characterizations of nonsmooth domains”, Bull. London Math. Soc. 36:4 (2004), 469–482.
  • M. Akman, M. Badger, S. Hofmann, and J. M. Martell, “Rectifiability and elliptic measures on 1-sided NTA domains with Ahlfors–David regular boundaries”, preprint, 2015. To appear in Trans. Amer. Math. Soc.
  • H. W. Alt and L. A. Caffarelli, “Existence and regularity for a minimum problem with free boundary”, J. Reine Angew. Math. 325 (1981), 105–144.
  • P. Auscher, S. Hofmann, M. Lacey, A. McIntosh, and P. Tchamitchian, “The solution of the Kato square root problem for second order elliptic operators on ${\mathbb R}^n$”, Ann. of Math. $(2)$ 156:2 (2002), 633–654.
  • P. Auscher, S. Hofmann, C. Muscalu, T. Tao, and C. Thiele, “Carleson measures, trees, extrapolation, and $T(b)$ theorems”, Publ. Mat. 46:2 (2002), 257–325.
  • J. Azzam, S. Hofmann, J. M. Martell, K. Nyström, and T. Toro, “A new characterization of chord-arc domains”, preprint, 2014. To appear in J. Eur. Math. Soc. $($JEMS$)$.
  • J. Azzam, M. Mourgoglou, and X. Tolsa, “Rectifiability of harmonic measure in domains with porous boundaries”, preprint, 2015.
  • J. Azzam, S. Hofmann, J. M. Martell, S. Mayboroda, M. Mourgoglou, X. Tolsa, and A. Volberg, “Rectifiability of harmonic measure”, Geom. Funct. Anal. 26:3 (2016), 703–728.
  • S. Bortz and S. Hofmann, “Harmonic measure and approximation of uniformly rectifiable sets”, preprint, 2015. To appear in Rev. Mat. Iberoamericana.
  • J. Bourgain, “On the Hausdorff dimension of harmonic measure in higher dimension”, Invent. Math. 87:3 (1987), 477–483.
  • L. Caffarelli, E. Fabes, S. Mortola, and S. Salsa, “Boundary behavior of nonnegative solutions of elliptic operators in divergence form”, Indiana Univ. Math. J. 30:4 (1981), 621–640.
  • M. Christ, “A $T(b)$ theorem with remarks on analytic capacity and the Cauchy integral”, Colloq. Math. 60/61:2 (1990), 601–628.
  • G. David and S. Semmes, Singular integrals and rectifiable sets in ${\bf R}^n$$:$ Beyond Lipschitz graphs, Astérisque 193, Société Mathématique de France, Paris, 1991.
  • G. David and S. Semmes, Analysis of and on uniformly rectifiable sets, Mathematical Surveys and Monographs 38, American Mathematical Society, Providence, RI, 1993.
  • A. Eremenko and J. L. Lewis, “Uniform limits of certain $A$-harmonic functions with applications to quasiregular mappings”, Ann. Acad. Sci. Fenn. Ser. A I Math. 16:2 (1991), 361–375.
  • D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Grundlehren der Mathematischen Wissenschaften 224, Springer, 1983.
  • J. Heinonen, T. Kilpeläinen, and O. Martio, Nonlinear potential theory of degenerate elliptic equations, 2nd ed., Dover Publications, Mineola, NY, 2006.
  • S. Hofmann, “Local $Tb$ theorems and applications in PDE”, pp. 1375–1392 in International Congress of Mathematicians, vol. 2, edited by M. Sanz-Solé et al., European Mathematical Society, Zürich, 2006.
  • S. Hofmann and J. M. Martell, “Uniform rectifiability and harmonic measure, I: Uniform rectifiability implies Poisson kernels in $L^p$”, Ann. Sci. Éc. Norm. Supér. $(4)$ 47:3 (2014), 577–654.
  • S. Hofmann and J. M. Martell, “Uniform Rectifiability and harmonic measure, IV: Ahlfors regularity plus Poisson kernels in $L^p$ implies uniform rectifiability”, preprint, 2015.
  • S. Hofmann and A. McIntosh, “The solution of the Kato problem in two dimensions”, pp. 143–160 in Proceedings of the 6th International Conference on Harmonic Analysis and Partial Differential Equations (El Escorial, 2000), edited by P. Cifuentes et al., 2002.
  • S. Hofmann, M. Lacey, and A. McIntosh, “The solution of the Kato problem for divergence form elliptic operators with Gaussian heat kernel bounds”, Ann. of Math. $(2)$ 156:2 (2002), 623–631.
  • S. Hofmann, J. M. Martell, and I. Uriarte-Tuero, “Uniform rectifiability and harmonic measure, II: Poisson kernels in $L^p$ imply uniform rectifiability”, Duke Math. J. 163:8 (2014), 1601–1654.
  • S. Hofmann, J. M. Martell, S. Mayboroda, X. Tolsa, and A. Volberg, “Absolute continuity between the surface measure and harmonic measure implies rectifiability”, preprint, 2015.
  • S. Hofmann, J. M. Martell, and S. Mayboroda, “Uniform rectifiability, Carleson measure estimates, and approximation of harmonic functions”, Duke Math. J. 165:12 (2016), 2331–2389.
  • S. Hofmann, D. Mitrea, M. Mitrea, and A. Morris, $L^p$-square function estimates on spaces of homogeneous type and on uniformly rectifiable sets, Mem. Amer. Math. Soc. 1159, American Mathematical Society, Providence, RI, 2017.
  • S. Hofmann, J. M. Martell, and T. Toro, “General divergence form elliptic operators on domains with ADR boundaries, and on 1-sided NTA domains”, work in progress.
  • D. Jerison, “Regularity of the Poisson kernel and free boundary problems”, Colloq. Math. 60/61:2 (1990), 547–568.
  • D. S. Jerison and C. E. Kenig, “Boundary behavior of harmonic functions in nontangentially accessible domains”, Adv. in Math. 46:1 (1982), 80–147.
  • C. E. Kenig, Harmonic analysis techniques for second order elliptic boundary value problems, CBMS Regional Conference Series in Mathematics 83, American Mathematical Society, Providence, RI, 1994.
  • C. E. Kenig and T. Toro, “Poisson kernel characterization of Reifenberg flat chord arc domains”, Ann. Sci. École Norm. Sup. $(4)$ 36:3 (2003), 323–401.
  • T. Kilpeläinen and X. Zhong, “Growth of entire $\mathcal A$-subharmonic functions”, Ann. Acad. Sci. Fenn. Math. 28:1 (2003), 181–192.
  • J. L. Lewis and K. Nyström, “Regularity and free boundary regularity for the $p$-Laplace operator in Reifenberg flat and Ahlfors regular domains”, J. Amer. Math. Soc. 25:3 (2012), 827–862.
  • J. L. Lewis and A. L. Vogel, “Uniqueness in a free boundary problem”, Comm. Partial Differential Equations 31:10-12 (2006), 1591–1614.
  • J. L. Lewis and A. L. Vogel, “Symmetry theorems and uniform rectifiability”, Bound. Value Probl. (2007), art. id. 30190.
  • P. Mattila, M. S. Melnikov, and J. Verdera, “The Cauchy integral, analytic capacity, and uniform rectifiability”, Ann. of Math. $(2)$ 144:1 (1996), 127–136.
  • M. Mourgoglou, “Uniform domains with rectifiable boundaries and harmonic measure”, preprint, 2015.
  • M. Mourgoglou and X. Tolsa, “Harmonic measure and Riesz transform in uniform and general domains”, preprint, 2015.
  • F. Nazarov, X. Tolsa, and A. Volberg, “On the uniform rectifiability of AD-regular measures with bounded Riesz transform operator: the case of codimension 1”, Acta Math. 213:2 (2014), 237–321.
  • F. Nazarov, X. Tolsa, and A. Volberg, “The Riesz transform, rectifiability, and removability for Lipschitz harmonic functions”, Publ. Mat. 58:2 (2014), 517–532.
  • J. Serrin, “Local behavior of solutions of quasi-linear equations”, Acta Math. 111 (1964), 247–302.
  • P. Tolksdorf, “Regularity for a more general class of quasilinear elliptic equations”, J. Differential Equations 51:1 (1984), 126–150.